Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 167, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 15, 2020, 2:53 PM CDT for Barbour County, Bullock County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 15, 2020, 3:08 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barbour County, AL, Bullock County, AL
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WUUS54 KBMX 151953
SVRBMX
ALC005-011-152030-
/O.NEW.KBMX.SV.W.0167.200715T1953Z-200715T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
253 PM CDT Wed Jul 15 2020
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Southeastern Bullock County in southeastern Alabama...
West central Barbour County in southeastern Alabama...
* Until 330 PM CDT.
* At 252 PM CDT, a severe thunderstorm was located near Boot Hill, or
12 miles southwest of Midway, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pickett, Boot Hill, Perote, Tanyard and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 8567 3186 8568 3188 8566 3188 8579
3199 8579 3207 8572 3204 8559 3199 8550
3185 8553 3182 8567
TIME...MOT...LOC 1952Z 113DEG 1KT 3192 8564
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite2 follow-up statements
072
WWUS54 KBMX 152004
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
304 PM CDT Wed Jul 15 2020
ALC005-011-152030-
/O.CON.KBMX.SV.W.0167.000000T0000Z-200715T2030Z/
Bullock AL-Barbour AL-
304 PM CDT Wed Jul 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN BULLOCK AND WEST CENTRAL BARBOUR COUNTIES...
At 303 PM CDT, a severe thunderstorm was located over Pickett, or 11
miles southwest of Midway, and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pickett, Boot Hill, Perote, Tanyard and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 8567 3186 8568 3188 8566 3188 8579
3199 8579 3207 8572 3204 8559 3199 8550
3185 8553 3182 8567
TIME...MOT...LOC 2003Z 161DEG 2KT 3194 8563
HAIL...<.75IN
WIND...60MPH
$$
89^GSatterwhite917
WWUS54 KBMX 152008
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
308 PM CDT Wed Jul 15 2020
ALC005-011-152018-
/O.CAN.KBMX.SV.W.0167.000000T0000Z-200715T2030Z/
Bullock AL-Barbour AL-
308 PM CDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCK AND WEST
CENTRAL BARBOUR COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.
LAT...LON 3184 8567 3186 8568 3188 8566 3188 8579
3199 8579 3207 8572 3204 8559 3199 8550
3185 8553 3182 8567
TIME...MOT...LOC 2004Z 113DEG 1KT 3194 8563
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:26 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 12:26 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1226 PM CDT Wed Jul 15 2020 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 1133 AM CDT Wed Jul 15 2020/ Features. Sprawling upper-layer ridging remains in place across much of the Southern United States with the center of the mid-layer ridge remaining to our west, now centered over Central Texas. Lower- level ridging was analyzed from the Southwest Atlantic Basin west across Florida and into the Central Gulf of Mexico. 13z hand surface analysis depicted higher pressures across the northern half of the state with lower pressures generally along and south of the U.S. Highway 80 corridor. A diffuse surface boundary remains positioned across this area. The 15.12Z BMX sounding contains ample dry air aloft above 750 mb. While the deeper layer dry air aloft across our northern counties will help to limit convective development, moisture content through the vertical column will be greater further to the south. Our southern counties will also be more favorable for convective development being closer to the weak surface boundary along with the lingering weak upper-level disturbance over the Northern Gulf of Mexico. As a result, the wet microburst risk will be moderate generally across the southern third of the forecast area with a low risk elsewhere. Expect the potential for a few strong to severe storms posing a risk for damaging winds this afternoon and evening. Forecast. Today. Expect partly cloudy skies with isolated showers and thunderstorms north while our southern counties will experience scattered showers and storms. Some storms south may be strong to severe with a risk for damaging winds due to wet microbursts. Highs outside of convection will range from the low 90s east to the mid 90s south and west. Peak heat indices will be around 105 degrees across our far southwest counties, but the extent and duration precludes the issuance of a heat advisory at this time. Tonight. Expect showers and a few storms to linger after dark across portions of our southern and eastern counties with isolated PoPs in these areas. Otherwise, skies will be fair with lows ranging from the low 70s northeast to the mid 70s west. Thursday. Partly cloudy skies are again forecast during the day Thursday with isolated to scattered showers and thunderstorms across much of the area with the lowest chances to the northwest. Highs will range from the low 90s east to the mid 90s west. Heat indices will be highest across portions of our far southwest and far west- central counties but the limited duration precludes the issuance of a heat advisory at this time. 05 .LONG TERM... /Updated at 0327 AM CDT Wed Jul 15 2020/ Friday through Tuesday. An expansive upper-level ridge is forecast to be centered near the I-40 corridor through the long term period. On Friday and Saturday, a surface to 700 mb ridge axis over North Georgia may help maintain a westward moving area of below average PWAT values across Alabama, resulting in only isolated daytime convection. Some weakening of the ridge and a general moistening trend could begin on Sunday and continue through Tuesday. Rain chances are currently expected to increase from 20 percent on Saturday, to 30 percent on Sunday and to 40 percent on Monday and Tuesday. 87/Grantham && .AVIATION... 18Z TAF Discussion. Scattered cloud bases expected to remain in VFR height range outside of convection this afternoon and evening. Best chances for RA and TS will be at our southern terminals. Have included TSRA tempo groups starting at 19z at TOI and 20z at MGM for northward propagating outflows from coastal convection this morning. Expect scattered showers and storms to persist across the south this afternoon into the evening followed by potential for lingering showers southeast. Chances for SHRA and a few TS will exist elsewhere this afternoon and evening but chances decrease the further north you get. Probabilities are too low to include at any of our northern sites. Expect VFR conditions overnight except in locations that receive convection today as they may experience some brief reduction in VIS early Thursday morning. Lingering showers will be possible southeast. Thursday will feature scattered cumulus developing by mid to late morning with scattered showers and thunderstorms. While chances will be greater in extent, confidence remains too low to include at any northern location through the end of this cycle. 05 && .FIRE WEATHER... Showers and storms may become numerous across the southern areas today with less activity to the north. Winds should be light and variable. Rain chances begin a downward trend on Thursday, and that continues through Saturday. Hot and humid conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 93 72 93 72 / 10 40 0 20 0 Anniston 72 91 72 93 72 / 10 40 0 20 0 Birmingham 74 95 75 94 74 / 10 40 0 20 0 Tuscaloosa 74 94 75 95 74 / 10 40 0 20 0 Calera 72 92 73 94 73 / 20 40 0 20 0 Auburn 73 91 72 92 72 / 30 40 10 20 0 Montgomery 73 93 75 95 74 / 30 40 10 20 0 Troy 71 92 73 94 73 / 30 40 10 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 15, 8:33 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 833 AM CDT Wed Jul 15 2020 ALZ011>015-017>050-161645- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 833 AM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A few strong to severe thunderstorms may occur this afternoon and evening with the primary risk being damaging winds in excess of 60 mph. Heat indices may briefly reach 105 degrees this afternoon for areas along and south of a line from Fayette to Clanton to Auburn. Confidence remains low at this time, so stay tuned for updates. Take extra precaution if spending time outdoors. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices may reach or exceed 105 degrees during the afternoon Thursday through Friday. Take extra precaution if spending time outdoors. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will needed this afternoon and evening. Please follow all local, state, and CDC guidelines in regards to travel.
In the hours before
Special weather statement, Jul 15, 2:09 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
209 PM CDT Wed Jul 15 2020
ALZ049-151945-
Pike AL-
209 PM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 245 PM CDT...
At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 7 miles west of Brundidge, moving northwest at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Troy, Brundidge, Goshen, Banks, Antioch, Ansley, Troy Municipal
Airport, Troy University, Orion, Tarentum, Brundidge Municipal
Airport, Mossy Grove and Henderson.
LAT...LON 3167 8615 3179 8615 3179 8620 3181 8620
3183 8618 3185 8619 3189 8617 3193 8618
3197 8612 3197 8600 3200 8599 3173 8570
3172 8571 3171 8571 3162 8590 3162 8609
TIME...MOT...LOC 1909Z 132DEG 31KT 3168 8593
89^GSatterwhiteSpecial weather statement, Jul 15, 2:36 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
236 PM CDT Wed Jul 15 2020
ALZ040-042-044-046-049-050-152015-
Pike AL-Lowndes AL-Montgomery AL-Bullock AL-Dallas AL-Barbour AL-
236 PM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...CENTRAL
BULLOCK...LOWNDES...SOUTHEASTERN DALLAS...SOUTHERN MONTGOMERY AND
WEST CENTRAL BARBOUR COUNTIES UNTIL 315 PM CDT...
At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Camden to near Linwood.
Movement was northward at 15 mph.
Winds in excess of 40 mph will be possible with these storms. A wind
gust to 48 mph was recently recorded at the Troy airport.
Locations impacted include...
Troy, Union Springs, Fort Deposit, Mosses, Hayneville, Midway,
Meadville, White Hall, Gordonville, Banks, Lowndesboro, Pickett,
Dublin, Beans Crossroads, Shopton, Dannelly Reservoir, Sellers,
Ramer, Dallas Lake and Logan.
LAT...LON 3186 8618 3196 8618 3196 8630 3205 8631
3205 8641 3196 8641 3196 8686 3205 8686
3205 8718 3208 8719 3212 8725 3233 8717
3220 8591 3209 8552 3180 8565
TIME...MOT...LOC 1936Z 215DEG 12KT 3206 8720 3188 8582
89^GSatterwhiteSpecial weather statement, Jul 15, 2:45 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
245 PM CDT Wed Jul 15 2020
ALZ047-152030-
Lee AL-
245 PM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEE COUNTY UNTIL 330
PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bibb City, or near Columbus. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Smiths, Smiths Station, Goat Rock Lake and Monterey Heights.
LAT...LON 3251 8500 3251 8506 3250 8506 3250 8510
3262 8516 3263 8509 3262 8509 3262 8508
3258 8507 3258 8506 3255 8503 3254 8503
TIME...MOT...LOC 1945Z 154DEG 4KT 3254 8498
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:37 PM CDT | Heat Advisory | BMX | Bibb, Dallas, Fayette, Greene, Hale, Lamar and 8 more | 53 hr |
| Jul 15, 2:09 PM CDT | Special Weather Statement | BMX | Pike | 36 min |
| Jul 15, 2:36 PM CDT | Special Weather Statement | BMX | Bullock, Lowndes, Montgomery | 39 min |
| Jul 15, 3:29 PM CDT | Special Weather Statement | BMX | Lee | 46 min |
| Jul 15, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 28 min |
| Jul 15, 3:35 PM CDT | Special Weather Statement | BMX | Macon | 40 min |
| Jul 15, 3:42 PM CDT | Special Weather Statement | BMX | Elmore | 33 min |
| Jul 15, 4:01 PM CDT | Special Weather Statement | BMX | Montgomery | 29 min |
| Jul 15, 4:09 PM CDT | Areal Flood Advisory | BMX | Elmore, Montgomery | 2 hr |
| Jul 15, 4:11 PM CDT | Special Weather Statement | BMX | Russell | 34 min |
| Jul 15, 4:17 PM CDT | Special Weather Statement | BMX | Elmore | 28 min |
| Jul 15, 4:19 PM CDT | Special Weather Statement | BMX | Lee | 26 min |
| Jul 15, 4:42 PM CDT | Special Weather Statement | BMX | Lee | 33 min |
| Jul 15, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.